| Model Number |
BEA25-70/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Exsanguination (1841); Clinical Endoleak (4843)
| Date of Event |
04/11/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal aortic extension.Approximately fifteen (15) days post initial procedure, during review of a follow computed tomography (ct) scan a type 3b endoleak was suspected.The physician elected to perform an angiogram and balloon the existing implanted stent graft followed by implant of an afx infrarenal aortic extension to resolve the event.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak is unconfirmed.The additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms are abnormal blood loss.The clinical assessment determined that a type 2 endoleak (non-device related) occurred that was not in the event as reported.The type 2 endoleak was discovered during review of the operative reports dated (b)(6) 2025.The type 2 endoleak is anatomy related.There was a type 2 endoleak identified on the completion angiogram at index.A delayed endoleak was observed at the completion of secondary procedure.It was reported as most consistent with a type 2 endoleak rather than a type 3 endoleak; however, the presence of a type 3 endoleak could not be definitively ruled out.The final patient status was reported as discharged home on postoperative day two and hospital day seven in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.